Matthew Krilis MB BS, Resident Medical Officer, Julia Thompson MB BS, Medical Registrar, Alp Atik B Med B Med Sci, Resident Medical Officer, Jed Lusthaus MB BS MPH, Ophthalmology Registrar, Conjoint Associate Lecturer, Clinical Associate Lecturer, Stacey Jankelowitz FRACP, PhD Staff Specialist, Senior Lecturer.
‘Popper'-induced vision loss
Article first published online: 19 FEB 2013
© 2013 Australasian Professional Society on Alcohol and other Drugs
Drug and Alcohol Review
Volume 32, Issue 3, pages 333–334, May 2013
How to Cite
[‘Popper'-induced vision loss. Drug Alcohol Rev 2013;32:333–334], , , , .
- Issue published online: 16 APR 2013
- Article first published online: 19 FEB 2013
- Manuscript Accepted: 31 MAY 2012
- Manuscript Received: 16 FEB 2012
- amyl nitrite;
- vision loss;
Amyl nitrite ‘poppers’ are recreational drugs, which are a potent source of nitric oxide. The use of ‘poppers’ can cause psychoactive stimulation, reduced blood pressure, tachycardia and involuntary muscle relaxation. Their use is becoming increasingly common around the world, including approximately 60% of Australia's male homosexual community. We report the first case of ‘popper'-induced vision loss in Australasia.